MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PTA4-18-150-3-20
Medical Device Problem Codes Break (1069); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, an advance 18 lp low profile balloon catheter's balloon ruptured upon the second inflation, at eleven atmospheres.There was no harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5 correction: h6 (annex f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2024.The intended procedure was a tibial artery revascularization.The anatomy was calcified and the lesion, located in the anterior tibial artery, was 100% occluded.The vessel was prepared using an unspecified orbital atherectomy device.The balloon ruptured circumferentially, and blood was noted in the unspecified inflation device.The balloon was not inflated within a stent.Upon attempted removal of the balloon catheter, it according over the wire guide.An unknown catheter was advanced over the wire guide, via pedal access, and a snare was then used to retrieve the balloon fragments, which had been pushed with the catheter.Another manufacturer's high-pressure balloon was then used to treat the tibial artery and successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
Upon return and initial evaluation of the device on 21feb2024, the balloon and tip of the catheter were separated.
 
Additional Manufacturer Narrative
Additional information: b5, h6 (annexes a & g).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex g).Summary of event: as reported, during an unknown procedure, an advance 18 lp low profile balloon catheter's balloon ruptured upon the second inflation, at eleven atmospheres.There was no harm to the patient.Upon return and initial evaluation of the device on 21feb2024, the balloon and tip of the catheter were separated.Additional information was received 27mar2024.The intended procedure was a tibial artery revascularization.The anatomy was calcified and the lesion, located in the anterior tibial artery, was 100% occluded.The vessel was prepared using an unspecified orbital atherectomy device.The balloon ruptured circumferentially, and blood was noted in the unspecified inflation device.The balloon was not inflated within a stent.Upon attempted removal of the balloon catheter, it accordioned over the wire guide.An unknown catheter was advanced over the wire guide, via pedal access, and a snare was then used to retrieve the balloon fragments, which had been pushed with the catheter.Another manufacturer's high-pressure balloon was then used to treat the tibial artery and successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The used complaint device was returned to cook for investigation.The balloon separated from the catheter.The separated portion was approximately 16.4cm from the distal tip to the point of separation.Approximately 3cm of the balloon was still attached to the catheter.A document-based investigation evaluation was performed.One relevant non-conformance was found on two devices from the complaint lot; however, all affected product was scrapped and there are 100% inspections in place to capture the non-conformance.A database search for complaints on the complaint lot found no additional complaints reported from the field.The product ifu states, ¿if balloon pressure is lost and/ or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that the device was manufactured to specification.Although one relevant non-conformance was noted, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed this incident.The user reported that the lesion was 100% occluded and calcified, which likely contributed to the balloon bursting.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18616573
Report Number1820334-2024-00144
Device Sequence Number7565761
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)260801(10)15586468
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number15586468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/21/2024
03/27/2024
04/11/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/11/2024
04/05/2024
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown